| Catalog Number |
PXSLIMLAN150T45 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/05/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subclavian collateral artery using a lantern delivery microcatheter (lantern), a non-penumbra guide catheter.During the procedure, after initially advancing the lantern through the guide catheter, the physician fractured the lantern mid-shaft.Therefore, the lantern was removed.The procedure was completed using a new lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed a fracture on its mid-shaft and revealed a kink near the fractured location.If the lantern is advanced at an extreme angle during use, damage such as a kink and fracture may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.